MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® BFH® HEAD 50MM SHORT NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® BFH® HEAD 50MM SHORT NECK; HIP COMPONENT
Model Number 38015004
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, patient was diagnosed on 2006 with vascular necrosis of the femoral head on his right hip.On (b)(6) 2006 patient undergo right total hip arthroplasty with wright products in (b)(6) barcelona.After his right total hip arthroplasty, patient suffered from progressive coxalgia, which resulted in cessation of the march and reduced capability to wander as well as articular and periarticular inflammation.Patient had a series of medical examinations on (b)(6) 2019 and (b)(6) 2019 which confirmed the existence of a 97 mm pseudotumor which produced a cystic lesion in the cortical area of the ischial tuberosity and the insertion of the gluteal muscles, with atrophy and fat substitution of the gluteus medius and minor, the cause being an inflammatory reaction due to metallosis, that is, a corrosion of the components manufactured by wright.On (b)(6) 2019, the patient underwent a blood test that confirmed the presence of chromium and cobalt in the blood, being visited urgently by dr.Belloti and confirming the existence of a local reaction due to periprosthetic metallosis in the right hip, establishing prosthetic replacement of the right hip once a period of at least 3 months had passed after a vascular surgery that the patient had recently undergone in (b)(6) 2019.The patient was finally operated on again on (b)(6) 2021, carrying out a replacement of the total right hip prosthesis with extraction of the pseudotumor and complete cleaning of the osteoloses, being discharged from the hospital on (b)(6) 2021.Based on the foregoing, the patient suffered a dislocation of the prosthetic joint caused by a distorting trauma to the lower right extremity, performing surgery on april 1 of the same year for a new replacement of the hip prosthesis, debridement of soft tissues, open reduction of the implant and reconstruction of gluteus maximus and medius tendon plasty transfer, currently undergoing rehabilitation and recovery treatment.Notwithstanding this, it should be noted that on (b)(6) 2021, the patient proceeded to undergo a new blood test that confirmed the substantial decrease in the hematological presence of cobalt and chromium.

Brand Name
CONSERVE® BFH® HEAD 50MM SHORT NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15267242
Report Number3010536692-2022-00296
Device Sequence Number6475511
Product Code KWA
UDI-Device IdentifierM684380150041
UDI-PublicM684380150041
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K021349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38015004
Device Catalogue Number38015004
Device Lot Number095275498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown